MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE 02.12.E0413FR GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4R - 13MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE 02.12.E0413FR GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4R - 13MM
Model Number 02.12.E0413FR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 06/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 02 july 2025 lot 2110582: (b)(4) items manufactured and released on 04-oct-2021.Expiration date: 2026-09-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical director: about 2 years after primary tka, the patellofemoral articulation, untreated at index operation, becomes painful and needs surgery.The patella is resurfaced and in this occasion the insert is usually replaced, even if no working perfectly, to give the patient a new one.In this case, a thicker insert was chosen in order to restore stability, as some was lost due to secondary relaxation of ligaments.All devices were working properly and the surgery was due to disease progression.The surgeon revised liner height, which is a common practice to restore the joint stability.There is no indication that any potential issue with the device may have caused or contributed to the event.
 
Event or Problem Description
Secondary patella bone resurfacing due to persistent patellofemoral pain approximately 2 years and 3 months after initial surgery.Inlay replacement from 13mm to 17mm to further improve knee stability according to surgeons newer preferences.All other components remain in place.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE 02.12.E0413FR GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4R - 13MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22479558
Report Number3005180920-2025-00645
Device Sequence Number8498415
Product Code JWH
UDI-Device Identifier07630971261884
UDI-Public07630971261884
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Model Number02.12.E0413FR
Device Lot Number2110582
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale